Hello!

It looks like you're new here. If you want to get involved, click one of these buttons!

Howdy, Stranger!

It looks like you're new here. If you want to get involved, click one of these buttons!

facial hair

Hi everyone, I am in my early recovery from BMT, around +80, and I was wondering if any of you has experienced growth of facial hair with the cyclosporine and if you have been recommended any way of reducing them or make them lighter? I have a lot!

Thank you,

Sandra

Answers

  • Hi Sandra, thanks for posting.

    I remember from my transplant that in the early days of my recovery my facial and body hair came back quite a bit darker and thicker at first then it went again and when it came back again it was more like the original colour. I was on Cyclosporine for a long time after my transplant due to GvHD.

    As a man it wasn't something that troubled me, but I can imagine from a female perspective it would be a little worrying. Hopefully some of our other female forum members can give you some insight from their experiences.

    I hope this helps in the meantime.

    Steve

    Liam_at_AnthonyNolan
  • Hello Sandra,

    I'm post menopausal and when my facial hair started getting thicker and darker I went to a beautician for the one and only time in my life. She said to not use bleaches or cut them. She advised me to pluck them with tweezers and now nearly 2 years past sct, 10 years past visit to beautician, I'm grateful. It hurts more at first but I pluck them (moustache) with a downwards motion and its easier.

    Best of luck,

    Helen

    PS. If you have more questions DM me on facebook gvhd group.

  • Thanks to you both!

    The nurses said not to touch them because apparently it gets worse, but it is already quite strong.

    Best,
    Alessandra

  • Hi Alessandra,

    I can't imagine what could go wrong apart from getting a follicle infected. Perhaps ask your doc, even though it's banal, self care is important.

    Helen

Sign In or Register to comment.